Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Imbalance,blood pressure,insomnia,fatigue,stress,EKG,inner ear virus,shortness of breath

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
I 'm 40 years old 6'0" tall and 195lbs I am taking no medications. About 2 months ago i had balance issues, raised blood pressure, insomnia and fatigue. I was under alot of work stress do to a lawsuit. I went to the VA hospital they ran several blood tests and an EKG. they thought it coukd have been an inner ear virus. Here is my question, the most of my symptoms are gone but I don't sleep as good as I wish. When I lay down to go to sleep sometimes I wake up with a tightness in my chest (left side) with occasional shortness of breath. Is this anxiety or something else?
Posted Wed, 2 May 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 21 minutes later

Thanks for writing to us.

Suddenly chest tightness and shortness of breath that develop on laying down needs evaluation. Cardiac conditions or lung disorder could cause similar symptoms. I am sure your doctors would have looked for them.

In the absence of heart or lung disorder with no history of smoking, alcohol or drugs points, the symptoms point towards anxiety disorder.

A few suggestions to help this problem are-
1.Check your caffeine intake-Avoid drinking too much tea, coffee or cola.
2.Avoid alcohol and cigarette smoking.
3.Try physical exercise like aerobic exercises daily for twenty minutes.
4.Avoid your worries and problems or solve them with the help of your family and friends.
5. Learn controlled breathing.
6. Do simple relaxation exercises like yoga, meditation, etc.

You can also discuss the problem with your primary physician who will help you in choosing a good antianxiety drug with low day time sedation.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor